Alert archive / Wisconsin / Wind Advisories in 2020
Wind Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 31, 2020, 3:40 AM CDT for Door County, Kewaunee County, Wisconsin. It took effect at Oct 31, 2020, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2020, 3:40 AM CDT (08:40 UTC)
- In effect from
- Oct 31, 2020, 12:00 PM CDT
- Expired
- Oct 31, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427 WWUS73 KGRB 310840 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 340 AM CDT Sat Oct 31 2020 WIZ022-040-311645- /O.NEW.KGRB.WI.Y.0008.201031T1700Z-201101T0000Z/ Door-Kewaunee- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Kewaunee, and Luxemburg 340 AM CDT Sat Oct 31 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Door and Kewaunee Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
080 WWUS73 KGRB 311552 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1052 AM CDT Sat Oct 31 2020 WIZ022-040-312100- /O.CON.KGRB.WI.Y.0008.201031T1700Z-201101T0000Z/ Door-Kewaunee- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Kewaunee, and Luxemburg 1052 AM CDT Sat Oct 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Door and Kewaunee Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects including outdoor decorations. Tree limbs could be blown down which may result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hykin
607 WWUS73 KGRB 311948 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 248 PM CDT Sat Oct 31 2020 WIZ022-040-010000- /O.CON.KGRB.WI.Y.0008.000000T0000Z-201101T0000Z/ Door-Kewaunee- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Kewaunee, and Luxemburg 248 PM CDT Sat Oct 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Door and Kewaunee Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects including outdoor decorations. Tree limbs could be blown down which may result in a few power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on west to east oriented roads. Secure outdoor objects. && $$ TSK
535 WWUS73 KGRB 312355 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 655 PM CDT Sat Oct 31 2020 WIZ022-040-010100- /O.EXP.KGRB.WI.Y.0008.000000T0000Z-201101T0000Z/ Door-Kewaunee- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Kewaunee, and Luxemburg 655 PM CDT Sat Oct 31 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong gusty winds have subsided below 40 mph across the county, and winds should continue to diminish through the evening. After a lull, northwest winds are expected to increase again on Sunday. Gusts of 45 to 50 mph will be possible, peaking in the afternoon. $$ mpc
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 10:43 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 30, 10:43 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1043 PM CDT Fri Oct 30 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 412 PM CDT Fri Oct 30 2020 The main focus for this forecast period is the strong southerly winds expected for Saturday ahead of an approaching cold front. Tonight...Similar to this afternoon, quiet and clear conditions are expected overnight as a surface high pressure system slides east over the eastern Great Lakes. Low temperatures will be below normal ranging from the middle to upper 20s with slightly warmer readings in the lower 30s along the lakeshore. Saturday...Behind this high pressure system, warmer air will lift into the region via a strong southwesterly 850mb jet with winds of 45 to 55 knots by Saturday afternoon. In addition to the strong low- level jet, WAA will also increase across the region as a cold front approaches. Based on model guidance, it appears there will be enough mixing during the morning and afternoon for surface winds to gust to 30 to 35 mph. However, there is the possibility less mixing will occur due to the expected WAA, which would result in slightly lower wind gusts. Regardless of the wind's magnitude, the southerly surface winds could produce high waves along the Lake Michigan shoreline causing erosion and localized flooding. Afternoon high temperatures will top out right around normal ranging from the upper 40s to lower 50s. Towards the late afternoon, the cold front will be positioned over north-central Wisconsin. There appears to be enough moisture along the cold front to bring some light rain showers to north-central Wisconsin into Saturday night. .LONG TERM...Saturday Night Through Friday Issued at 412 PM CDT Fri Oct 30 2020 Main Highlights: 1.) Strong, potentially hazard-level, winds are very possible for most of Sunday. 2.) Light snow is possible Sunday morning, which combined with strong winds, could lead to travel impacts in northern WI. 3.) Increasing confidence in above-normal temperatures next week. ----------------------------------------------------------------- Synoptic Overview... 18z Fri GOES-R water vapor imagery clearly picking up on a large upper low propagating eastward across southern Alberta. Forecast models show decent convergence with placing this low near southern Manitoba by 12z Saturday, with the accompanying longwave trough digging all the down into the Oklahoma Panhandle region. The passage of this system will be the lead for warm air advection Saturday, and especially into next week. Anticyclonic flow trails this system, and significant ridging at 500mb becomes evident across the western half of the CONUS, with the accompanying thermal ridge looking to crash down across Wisconsin towards the middle of next week. In all, widespread, significant precipitation chances will be hard to come by next week, and temperatures will likely be above normal. ----------------------------------------------------------------- 1.) Sunday's hazardous wind potential... By 12z Sunday, confidence is high the aforementioned low will be over the eastern portion of Lake Superior and propagating eastward across Lake Huron. Behind this system, a fairly broad 1035mb sfc high will eject off the across across the Plains. In between, this should leave NE WI with a fairly tight pressure gradient of around 3mb/75km. Forecast soundings at several NE WI sites show transport layer winds of 40 to 50 kts. Models are projecting broad low-level subsidence, which should help these stronger winds reach the surface. In all, the next shift or two will be strongly looking at the need for wind headlines. Confidence is growing of NW Winds in the 20 to 30 mph range, with gusts of 40 to 45 mph- at least- for Sunday. By Monday, these systems push eastward, and the pressure gradient relaxes some... but winds of 15 to 20 mph still appear likely. 2.) Sunday snowfall potential... Fairly straightforward here in that with the strong NW winds expected Sunday, lake effect snow across the U.P off of Lake Superior is appearing increasingly likely. With increased confidence, have increased snowfall amounts slightly across Vilas county. Winds during periods of snow are expected to be in the 15 to 25 mph range, so visibility will likely be significantly reduced- easily down to 1 mile or less at times. Please use extra travel in this portion of the state Sunday morning. By Sunday afternoon, most snow should be out of the area. 3.) Above-normal temperatures expected next week... As mentioned above, confidence is becoming high in above normal temperatures, especially during the middle of next week. For this morning, Fri 12z 850mb temps were around -10C across the area. By 12z Tue, 850mb temps should be near +5C to +8C, and by 12z Wed, 850mb temps should be near +13C to +16C. Normal highs for this time of year are in the upper 40s or so, and record highs are in the low 70s. The record highs look to perhaps be a bit of a reach, but above-normal certainty looks slated in. These above-normal temperatures may last into next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CDT Fri Oct 30 2020 Other than some cirrus, clear skies are expected across most of the region through midday Saturday. As a strong cold front moves into the region, mvfr cigs are expected to spread from west to east into north-central Wisconsin on late Saturday afternoon and eastern Wisconsin on Saturday evening. A few rain showers may accompany the cold front as well. Some snow may mix in with the rain over northern Wisconsin, and could drop visibilities at times, but it is a little too early to time out in the tafs just yet. Winds will be strengthening within the boundary layer through the taf period. Low level wind shear remains expected to begin late tonight into Saturday morning and continue until the cold front passes. With daytime heating, strong and gusty south winds to 30 kts are expected to start by mid- morning and continue through much of the afternoon. After a brief lull in the winds on Saturday evening, winds will strengthen again late on Saturday night. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Hykin LONG TERM......Kotenberg AVIATION.......MPC
Hazardous weather outlook, Oct 30, 3:08 PM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 PM CDT Fri Oct 30 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 PM CDT Fri Oct 30 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday Strong winds are expected for both Saturday and Sunday, which could cause difficult travel for high profile vehicles. Winds on Saturday may gust upwards of 30 to 35 mph. Winds on Sunday may be sustained from 25 to 30 mph, with gusts of 40 to 45 mph. The strong winds may lead to high waves which could cause erosion and localized flooding along the shoreline of Lake Michigan Saturday afternoon and evening, and the Green Bay shoreline from Dyckesville to Washington Island late Saturday night into Sunday. Saturday night through Sunday morning, a few inches of snow may lead to hazardous travel conditions over far northern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-312015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 PM CDT Fri Oct 30 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday A Gale Warning is in effect for the area from Saturday morning through Sunday evening. Hykin/Kotenberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:39 AM CDT | Lakeshore Flood Advisory | GRB | Door, Kewaunee | 18 hr |
Nearby
Wind Advisories in Wisconsin, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.